# SDR CA051130005

- Difficulty date: November 25, 2005
- Submitted: December 2, 2005
- Operation: General aviation
- Make and model: Piper PA-42-720
- Aircraft time: 4,174 hours
- Engine: Pwa PT6A61
- Propeller: Hartzl HCB3TN3
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) NR1 ENGINE THE AUTO FEATHER SYSTEM WAS ARMED FOR TAKEOFF.  SHORTLY AFTER TAKEOFF THE PILOT DISARMED THAT AUTO FEATHER SYSTEM. THE AIRCRAFT CONTINUED TO CLIMB OUT. THE PILOT NOTICED PROPELLER RPM SLOWLY DROPPING OFF (SUCH AS PROPELLERS OUT OF SYNC). THE PILOT ADVANCED THE POWER LEVER FOR NR1 ENGINE (LT). THERE WAS NO NOTICEABLE CHANGE TO ENGINE OUT PUT.  THE PILOT PROCEEDED TO FEATHER THE PROPELLER AND SHUTDOWN THE ENGINE. ATC WAS CONTACTED. THE AIRCRAFT RETURNED TO THE POINT OF DEPARTURE WITHOUT INCIDENT. UNDER INVESTIGAITON AT THIS TIME.
